Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Aug 26, 2012, 7:41 PM MDT for Jerome County, Twin Falls County, Idaho. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2012, 7:41 PM MDT (01:41 UTC)
- Expired
- Aug 26, 2012, 8:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 128 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4170 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876
WUUS55 KBOI 270141
SVRBOI
IDC053-083-270215-
/O.NEW.KBOI.SV.W.0022.120827T0141Z-120827T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
741 PM MDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEROME COUNTY IN SOUTH CENTRAL IDAHO...
AND EAST CENTRAL TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 815 PM MDT.
* AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF HANSEN...OR 15 MILES SOUTHEAST OF TWIN FALLS...AND WAS
MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MURTAUGH...HANSEN...ROCK CREEK AND KIMBERLY AROUND 740 PM MDT...
HAZELTON...MILNER DAM...EDEN AND MINIDOKA NATIONAL MONUMENT AROUND
745 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4250 11405 4242 11406 4241 11407 4241 11438
4286 11443 4286 11438 4281 11434 4281 11405
4278 11404 4277 11394 4276 11393 4253 11393
TIME...MOT...LOC 0141Z 219DEG 31KT 4253 11413
$$
GSKARI1 follow-up statement
870
WWUS55 KBOI 270202
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
802 PM MDT SUN AUG 26 2012
IDC053-083-270215-
/O.CON.KBOI.SV.W.0022.000000T0000Z-120827T0215Z/
JEROME ID-TWIN FALLS ID-
802 PM MDT SUN AUG 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EAST CENTRAL TWIN FALLS AND JEROME COUNTIES...
AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILNER DAM...OR 23 MILES NORTH OF MARION...AND WAS
MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MILNER DAM...HAZELTON...EDEN AND MURTAUGH AROUND 800 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
EXTENSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4250 11405 4242 11406 4241 11407 4241 11438
4286 11443 4286 11438 4281 11434 4281 11405
4278 11404 4277 11394 4276 11393 4253 11393
TIME...MOT...LOC 0201Z 219DEG 31KT 4264 11395
$$
GSKARIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:46 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 26, 2:46 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
246 PM MDT SUN AUG 26 2012
.SHORT TERM...TONIGHT THROUGH TUESDAY...MONSOON MOISTURE ENTERED SW
IDAHO THIS MORNING GIVING WAY TO ISOLATED SHOWERS AND THUNDERSTORMS.
THE THUNDERSTORMS HAVE BEEN INCREASING IN COVERAGE FROM MOUNTAIN
HOME TO JEROME EXTENDING SOUTH TO THE NEVADA BORDER. THE MOISTURE
IS GREATER IN THAT AREA WHERE PWATS ARE NEAR AN INCH. A STRONGER
STORM PRODUCED UP TO PENNY SIZED HAIL IN CASTLEFORD. MODELS STILL
DEPICT THAT THE THUNDERSTORMS WILL CONTINUE TO EXPEND IN COVERAGE
ACROSS SOUTHWEST IDAHO AND THE SOUTHEAST PORTION OF MALHEUR COUNTY
THROUGH THIS EVENING. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS
UP TO 50 MPH AND SMALL HAIL. THUNDERSTORMS WILL DIMINISH LATE
TONIGHT...ENDING BY EARLY MONDAY MORNING. THIS IS DUE TO SOUTHWEST
FLOW BRINGING DRIER AND STABLE AIR INTO THE REGION FROM THE WESTERN
GREAT BASIN. THE DRY SOUTHWEST FLOW ALOFT WILL REMAIN IN PLACE
THROUGH TUESDAY AS A PACIFIC TROUGH REMAINS OFFSHORE AND UPPER HIGH
IS CENTERED OVER COLORADO. TEMPERATURES WILL REMAIN ABOVE NORMAL
WITH VALLEY HIGHS IN THE 90S BOTH DAYS.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...DRY COLD FRONT STILL
TIMED TO MOVE INTO SE OREGON /FROM THE NW/ LATE TUESDAY NIGHT.
ASSOCIATED COOLING LOOKS LESS PROMINENT IN MOST RECENT PROGS...BUT
CURRENT FORECAST OF BELOW NORMAL TEMPERATURES LOOKS ON TARGET. MAIN
EFFECT OF THIS SYSTEM WILL BE GUSTY WINDS TUESDAY EVENING THROUGH
WEDNESDAY. BY EARLY THURSDAY...ASSOCIATED UPPER LEVEL TROUGH WILL
HAVE EXITED TO THE NORTHEAST...LEAVING FORECAST AREA UNDER THE
INFLUENCE OF DRY WESTERLY FLOW ALOFT. DRY CONDITIONS WILL CONTINUE
THROUGH NEXT WEEKEND - ACCOMPANIED BY GRADUAL WARMING AS THE FOUR
CORNERS RIDGE SLOWLY RE-AMPLIFIES.
&&
.AVIATION...SCATTERED VFR-MVFR SHOWERS AND THUNDERSTORMS /MAINLY
ACROSS SW IDAHO/ WILL PERSIST THROUGH 05Z. OUTFLOW WIND GUSTS TO 45
KTS ARE POSSIBLE IN THE VICINITY OF THESE STORMS. THROUGHOUT VALLEYS
OF SW IDAHO...REDUCED VISIBILITIES IN WILDFIRE SMOKE /MVFR-IFR/ WILL
CONTINUE. SURFACE WINDS GENERALLY 15 KTS OR LESS...EXCEPT IN THE
VICINITY OF TSTMS. SOUTHERLY WINDS ALOFT WILL AVERAGE 20 KTS AT 10K
FT MSL.
&&
.AIR STAGNATION...SOUTHWEST FLOW ALOFT WILL PUSH SMOKE FROM CENTRAL
IDAHO WILDFIRES EAST OF THE AREA DURING THE AFTERNOONS AND EVENINGS.
THE SAME WINDS ALOFT WILL CARRY HIGH-LEVEL SMOKE FROM NORTHERN
CALIFORNIA INTO THE AREA. INVERSIONS AT NIGHT ALONG WITH AN AREA OF
PERSISTENT LOW PRESSURE AT THE SURFACE ALONG THE ID/OR BORDER...WILL
BRING DRAINAGE WINDS AND SMOKE INTO THE VALLEYS DURING THE OVERNIGHT
AND MORNING HOURS. THIS PATTERN WILL REMAIN IN PLACE THROUGH AT
LEAST TUESDAY. A COLD FRONT IS EXPECTED ON WEDNESDAY BRINGING
NORTHWEST WINDS AND BETTER MIXING.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ400>404-408-418-
419.
OR...RED FLAG WARNING UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT ORZ636-
637.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....MT/WH
AVIATION.....MT
AIR STAGNATION...BWHazardous weather outlook, Aug 26, 6:10 AM MDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 610 AM MDT SUN AUG 26 2012 IDZ011>016-028>030-033-ORZ061>064-271215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 610 AM MDT SUN AUG 26 2012 /510 AM PDT SUN AUG 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 26, 5:12 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 512 PM MDT SUN AUG 26 2012 IDZ014>016-270000- GOODING ID-OWYHEE ID-ELMORE ID-TWIN FALLS ID- 512 PM MDT SUN AUG 26 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL GOODING COUNTY IN SOUTH CENTRAL IDAHO... NORTHWESTERN TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO... SOUTHEASTERN ELMORE COUNTY IN SOUTHWEST IDAHO... AND EAST CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO... UNTIL 600 PM MDT. AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF BRUNEAU...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THE THUNDERSTORM WILL BE NEAR... WINTER CAMP BUTTE AND BRUNEAU CANYON VIEWPOINT AROUND 510 PM MDT... POT HOLE BUTTE AROUND 515 PM MDT... HAMMETT AROUND 545 PM MDT... GLENNS FERRY AROUND 550 PM MDT... BLAIR TRAIL RESERVOIR AROUND 600 PM MDT. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR 15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4315 11567 4297 11496 4253 11542 4263 11574 TIME...MOT...LOC 2311Z 207DEG 29KT 4268 11557 GSKARI
Special weather statement, Aug 26, 5:46 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
546 PM MDT SUN AUG 26 2012
IDZ014>016-030-270045-
GOODING ID-JEROME ID-OWYHEE ID-ELMORE ID-TWIN FALLS ID-
546 PM MDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN GOODING COUNTY IN SOUTH CENTRAL IDAHO...
WEST CENTRAL JEROME COUNTY IN SOUTH CENTRAL IDAHO...
NORTHWESTERN TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO...
SOUTHEASTERN ELMORE COUNTY IN SOUTHWEST IDAHO...
AND EAST CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO...
UNTIL 645 PM MDT.
AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHWEST OF BUHL...MOVING NORTHEAST AT
25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THE THUNDERSTORM WILL BE NEAR...
COONSKIN BUTTE...HORSE BUTTE...JUNIPER RANCH AND JUNIPER BUTTE
AROUND 545 PM MDT...
ROSEWORTH AROUND 550 PM MDT...
CASTLEFORD AROUND 615 PM MDT...
TWIN BUTTES AROUND 625 PM MDT...
BUHL AROUND 630 PM MDT...
FILER AROUND 635 PM MDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4286 11517 4265 11445 4221 11511 4230 11540
TIME...MOT...LOC 2346Z 206DEG 22KT 4242 11510
GSKARISpecial weather statement, Aug 26, 6:48 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
648 PM MDT SUN AUG 26 2012
IDZ016-030-270130-
TWIN FALLS ID-
648 PM MDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO...
UNTIL 730 PM MDT.
AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM FILER SOUTHWEST TO ROGERSON AND
HOLLISTER...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THE THUNDERSTORMS WILL BE NEAR...
SALMON FALLS DAM...NORTON BAY...WINTER SPRING AND CEDAR CREEK
RESERVOIR AROUND 645 PM MDT...
ROGERSON AROUND 655 PM MDT...
HOLLISTER AROUND 710 PM MDT...
MAGIC VALLEY REGIONAL AIRPORT AND ROCK CREEK AROUND 720 PM MDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4255 11468 4251 11425 4229 11433 4200 11429
4201 11502 4229 11502
TIME...MOT...LOC 0046Z 217DEG 23KT 4219 11466
GSKARISpecial weather statement, Aug 26, 7:29 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
729 PM MDT SUN AUG 26 2012
IDZ016-030-270215-
JEROME ID-TWIN FALLS ID-
729 PM MDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
JEROME COUNTY IN SOUTH CENTRAL IDAHO...
AND EASTERN TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO...
UNTIL 815 PM MDT.
AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KIMBERLY...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
THE THUNDERSTORM WILL BE NEAR...
EDEN...HANSEN...KIMBERLY AND TWIN FALLS AROUND 730 PM MDT...
MINIDOKA NATIONAL MONUMENT...HAZELTON AND MILNER DAM AROUND 735 PM
MDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4256 11395 4251 11401 4250 11405 4248 11405
4243 11411 4243 11431 4219 11430 4217 11463
4262 11462 4281 11452 4279 11421 4274 11394
TIME...MOT...LOC 0128Z 219DEG 29KT 4264 11429
GSKARIThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:04 PM MDT | Severe Thunderstorm Warning | BOI | Gooding, Jerome, Owyhee, Twin Falls | 56 min |
| Aug 26, 6:48 PM MDT | Special Weather Statement | BOI | Twin Falls | 42 min |
| Aug 26, 7:29 PM MDT | Special Weather Statement | BOI | Jerome | 46 min |
| Aug 26, 10:08 PM MDT | Special Weather Statement | BOI | Jerome | 37 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.